Alert archive / Louisiana / Gale Warnings in 2013
Gale Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this gale warning at Nov 11, 2013, 3:21 PM CST. It took effect at Nov 12, 2013, 6:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2013, 3:21 PM CST (21:21 UTC)
- In effect from
- Nov 12, 2013, 6:00 PM CST
- Expired
- Nov 13, 2013, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Nov 11, 4:16 AM CST, 11 hours 5 minutes earlier.
Area forecast discussion, Nov 11, 4:16 AM CST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 AM CST MON NOV 11 2013
.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A LARGE 1024MB FROM EAST TEXAS TO
WEST VIRGINIA AND MAINTAINING AN EAST NORTHEAST FLOW OVER THE
NORTH GULF...CALM WINDS OVER LAND FORECAST AREA. IN ADDITION...A
COLD FRONT EXTENDED FROM HUDSON TO IOWA TO WYOMING AND 1036MB
HIGH JUST NORTH OF THE DAKOTAS. TEMP AT NIPAWIN...CANADA WAS -22F
UNDER THIS COLD DOME. UPPER AIR ANALYSIS REVEALED A WEST TO NORTHWEST
FLOW OVER EASTERN TWO THIRDS CONUS. IN ADDITION...WATER VAPOR
SATELLITE IMAGERY SHOWED AN STRONG UPPER LEVEL DISTURBANCE BETWEEN
HUDSON AND GREAT LAKES. PRECIPITABLE WATER FIELD SHOWED 0.8 INCH
UP TO THE MID SOUTH...1 INCH ALONG THE CENTRAL GULF COAST. 18
&&
.DISCUSSION...
WITH EYES NORTH...THE VIGOROUS WAVE SOUTH OF HUDSON AND ASSOCIATED
AXIS SOUTHEAST WILL TRACK EAST TODAY. THIS HAS ALLOWED AN ARCTIC HIGH
TO DIVE SOUTH OVER THE NORTHERN PLAINS THIS MORNING. COLD AIR AND
DENSITY ASSOCIATED WITH THIS AIR MASS WILL INITIALLY UNDERCUT THE
WEST FLOW ALOFT AND HAS REACHED NEBRASKA THIS MORNING. THE UPPER
LEVEL WAVE WILL FINALLY DEVELOP INTO A TROUGH FROM NEW BRUNSWICK TO
LOWER MISSISSIPPI VALLEY BY TUESDAY AFTERNOON. THE SURFACE FRONT
WILL HAVE LIMITED MOISTURE AND PRECIP IS NOT ANTICIPATED OVER THE
FORECAST AREA ALONG OR AHEAD OF THE FRONT. HOWEVER...COLD AIR
ADVECTION WILL BE THE STRONGEST OF SEASON THUS FAR...STILL SHOWING
1000 TO 700MB THICKNESS VALUES NEAR 2900M OVER THE FORECAST
WEDNESDAY MORNING...A 80 TO 100M DROP FROM TUESDAY MORNING TO
WEDNESDAY MORNING OVER THE FORECAST AREA.
A FRONTAL PASSAGE IS EXPECTED TUESDAY WITH TWO SURGES...WIND SHIFT
TUESDAY MORNING AND WIND SPEED INCREASE AND COLD AIR TUESDAY
AFTERNOON. THE SECOND SURGE HAS PROMPTED THE ISSUANCE OF MARINE
WIND RELATED ADVISORIES AND WATCHES TUESDAY NIGHT INTO WEDNESDAY
AND WIND ADVISORIES ARE LIKELY TUESDAY NIGHT FOR PART OF ALL OF
THE FORECAST AREA.
LOW TEMPS AND WINDS MAY YIELD WIND CHILLS IN THE 20S OVER SOUTHERN
MISSISSIPPI AND FLORIDA PARISHES WEDNESDAY MORNING. IN ADDITION...A POSSIBLE
FREEZE MAY OCCUR ACROSS EXTREME NORTHERN ZONES WEDNESDAY MORNING...HOWEVER
LIGHTER WINDS THURSDAY MORNING WILL YIELD A MORE WIDESPREAD LIGHT
FREEZE ACROSS NORTH ZONES OF THE FORECAST AREA.
SHARP TROUGH AXIS WILL EXIT EAST AND THICKNESS VALUES WILL
INCREASE BY THURSDAY AFTERNOON THROUGH NEXT WEEKEND. SEVERAL WAVES
WILL SWEEP SOUTH ACROSS THE ROCKIES AND CREATE A MOIST SOUTHWEST
FLOW OVER THE FORECAST AREA AND CREATE A CHANCE OF RAIN FRIDAY
AND NEXT WEEKEND. MID LAYER INSTABILITY WILL BE SLOW RETURN AND
ONLY FORECASTING ISOLATED CONVECTION NEXT WEEKEND FOR NOW. 18
&&
.AVIATION...
LATEST 11U-3.9U SATELLITE SHOWS FEW TO SCT CIRRUS CLOUDS PASSING
OVER THE AREA. A MID LEVEL DECK WILL LIKELY DEVELOP BY MID MORNING.
OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER ALL TERMINALS THROUGH
THE PERIOD.
MEFFER
&&
.MARINE...
CURRENT NORTHEAST WINDS OF 10 TO 15 KNOTS WILL SLIGHTLY FADE GOING
INTO THE AFTERNOON HOURS TODAY AS THE RIDGE CURRENTLY CENTERED OVER
THE APPALACHIAN MOUNTAINS BREAKS DOWN DUE THE THE APPROACH OF OUR
NEXT SYSTEM. MODELS STILL IN GOOD AGREEMENT THAT THE STRONGEST COLD
FRONT OF THE SEASON WILL COME BARRELING THROUGH THE COASTAL WATERS
TUESDAY. THE GREATEST IMPACT WILL COME IN THE OVERNIGHT PERIOD AS
GALE CONDITIONS MAY DEVELOP. BASED ON MODEL DEPICTION OF A 4MB
SPACING TO BE RIGHT AT 150 MILES...35 TO 40 KNOT WINDS WILL BE
POSSIBLE WITH THIS COLD FRONT. HAVE DECIDED TO GO WITH SMALL CRAFT
ADVISORY LEADING INTO GALE WATCH WITH THIS FORECAST PACKAGE AS
CONFIDENCE IN THE SCENARIO PLAYING OUT INCREASES. WINDS WILL BEGIN
RELAXING WEDNESDAY NIGHT AS THE CENTER OF THE SURFACE RIDGE TO THE
NORTH CLOSES IN ON THE AREA. A GRADUAL TURN TO THE EAST AND
SOUTHEAST WILL ENSUE AS THE SURFACE HIGH SHIFTS EAST.
MEFFER
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 49 65 30 / 0 10 10 10
BTR 77 51 69 33 / 0 10 10 10
ASD 76 51 71 34 / 0 10 10 10
MSY 75 56 72 38 / 0 10 10 10
GPT 75 50 71 38 / 0 10 10 10
PQL 75 51 72 35 / 0 10 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WATCH FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY
FOR THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO NOON WEDNESDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND
LAKE MAUREPAS...AND MISSISSIPPI SOUND.
MS...NONE.
GM...GALE WATCH FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO NOON WEDNESDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND
LAKE MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT THURSDAY
FOR THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Nov 11, 11:24 AM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1124 AM CST MON NOV 11 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-120530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1124 AM CST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL PASS THROUGH THE COASTAL WATERS TUESDAY. A SMALL CRAFT ADVISORY AND GALE WATCH HAVE BEEN ISSUED FOR ALL COASTAL WATERS TUESDAY EVENING THROUGH WEDNESDAY DUE TO EXPECTED STRONG WINDS BEHIND THE COLD FRONT. IN ADDITION...COLD AIR MOVING INTO THE AREA WEDNESDAY AND THURSDAY HAS THE POTENTIAL TO PRODUCE WIDESPREAD FROST AND POSSIBLY FREEZING TEMPERATURES OVER NORTHERN PORTIONS OF THE AREA. THE COLDEST TEMPERATURES ARE EXPECTED ON THURSDAY MORNING. AREAS WITH GREATEST FROST AND FREEZE POTENTIAL ARE GENERALLY NORTH OF INTERSTATE 12. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:42 AM CST | Gale Watch | LIX | 12 hr | |
| Nov 11, 3:42 AM CST | Small Craft Advisory | LIX | 38 hr | |
| Nov 11, 3:42 AM CST | Small Craft Advisory | LIX | 4 days | |
| Nov 11, 3:42 PM CST | Freeze Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 3 more | 41 hr |
| Nov 11, 3:42 PM CST | Wind Advisory | LIX | Saint Bernard, Saint John the Baptist | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.